Alert archive / Massachusetts / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 2, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this severe thunderstorm warning at Apr 22, 2010, 3:20 PM EDT for Bristol County, Norfolk County, Plymouth County, Massachusetts. It was in force for 55 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 22, 2010, 3:20 PM EDT (19:20 UTC)
- Expired
- Apr 22, 2010, 4:15 PM EDT
- In force
- 55 min
- Issued by
- NWS Boston/Norton, MA
- Area
- Storm-based polygon
Counties Bristol County, MA, Norfolk County, MA, Plymouth County, MA
The radar
The Boston radar (KBOX), 38 km from the middle of the area, began a volume at 19:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 22, 3:54 PM EDT | TSTM WND DMG | East Bridgewater, MA | WIRES DOWN ON PARK AVE AND RTE 106 |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 34 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Chatham, MA (KCHH), launched 12:00Z, 7.3 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 42 J/kg
- Mixed-layer CIN
- -71 J/kg
- Mixed-layer LCL
- 921 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 66 m²/s²
- 0-3 km storm-relative helicity
- 31 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
997
WUUS51 KBOX 221920
SVRBOX
MAC005-021-023-222015-
/O.NEW.KBOX.SV.W.0002.100422T1920Z-100422T2015Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TAUNTON MA
320 PM EDT THU APR 22 2010
THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL NORFOLK COUNTY IN EASTERN MASSACHUSETTS...
NORTH CENTRAL BRISTOL COUNTY IN SOUTHEAST MASSACHUSETTS...
NORTHERN PLYMOUTH COUNTY IN SOUTHEAST MASSACHUSETTS...
THIS INCLUDES THE CITIES OF...PLYMOUTH...BROCKTON...
* UNTIL 415 PM EDT
* AT 317 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
BROCKTON...AND WAS MOVING EAST AT 25 MPH.
* SOME LOCATIONS IN THE WARNING INCLUDE...WEST BRIDGEWATER...
WHITMAN...EAST BRIDGEWATER...BRIDGEWATER...HANSON...HALIFAX...
PEMBROKE...PLYMPTON...KINGSTON AND DUXBURY.
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS AND LARGE HAIL...IN
ADDITION TO DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR SAFETY GO
INDOORS NOW AND STAY AWAY FROM WINDOWS. MINOR POOR DRAINAGE FLOODING
IS ALSO EXPECTED. DRIVERS SHOULD AVOID FLOODED ROADWAYS.
&&
LAT...LON 4182 7054 4204 7116 4214 7110 4207 7064
4200 7059 4198 7064 4195 7063 4195 7061
4195 7059 4193 7054 4185 7052
TIME...MOT...LOC 1920Z 291DEG 24KT 4206 7102
$$
BELK2 follow-up statements
421
WWUS51 KBOX 221950
SVSBOX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
350 PM EDT THU APR 22 2010
MAC005-021-023-222015-
/O.CON.KBOX.SV.W.0002.000000T0000Z-100422T2015Z/
NORFOLK MA-PLYMOUTH MA-BRISTOL MA-
350 PM EDT THU APR 22 2010
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM EDT
FOR NORTH CENTRAL BRISTOL AND NORTHERN PLYMOUTH COUNTIES IN SOUTHEAST
MASSACHUSETTS...
AT 347 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR HALIFAX...OR 9 MILES NORTHWEST OF PLYMOUTH...MOVING EAST
AT 25 MPH. THIS THUNDERSTORM HAS MOVED OUT OF NORFOLK COUNTY.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
PLYMPTON...KINGSTON AND DUXBURY
LAT...LON 4182 7054 4204 7116 4214 7110 4207 7064
4200 7059 4198 7064 4195 7063 4195 7061
4195 7059 4193 7054 4185 7052
TIME...MOT...LOC 1949Z 290DEG 20KT 4201 7083
$$
BELK359
WWUS51 KBOX 222018
SVSBOX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
418 PM EDT THU APR 22 2010
MAC005-021-023-222028-
/O.EXP.KBOX.SV.W.0002.000000T0000Z-100422T2015Z/
NORFOLK MA-PLYMOUTH MA-BRISTOL MA-
418 PM EDT THU APR 22 2010
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL NORFOLK COUNTY IN
EASTERN MASSACHUSETTS...AND NORTH CENTRAL BRISTOL AND NORTHERN
PLYMOUTH COUNTIES IN SOUTHEAST MASSACHUSETTS HAS EXPIRED...
LAT...LON 4182 7054 4204 7116 4214 7110 4207 7064
4200 7059 4198 7064 4195 7063 4195 7061
4195 7059 4193 7054 4185 7052
TIME...MOT...LOC 1950Z 290DEG 20KT 4201 7082
$$
BELKWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 22, 3:15 PM EDT, 5 minutes earlier.
Area forecast discussion, Apr 22, 3:15 PM EDT, 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TAUNTON MA 315 PM EDT THU APR 22 2010 .SYNOPSIS... A COLD FRONT WILL MOVE ACROSS THE REGION EARLY TONIGHT... BRINGING SHOWERS AND THUNDERSTORMS. DRY AND PLEASANT WEATHER LOOKS TO RETURN FRIDAY AND SATURDAY WITH TEMPERATURES A BIT ABOVE NORMAL. THE WEATHER LOOKS TO BECOME UNSETTLED LATE THIS WEEKEND INTO EARLY NEXT WEEK ALONG WITH MORE SEASONABLE TEMPERATURES. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... SHOWERS AND AREAS OF THUNDERSTORMS DEVELOPING ALONG THE SEA BREEZE FRONT ACROSS E MA/N RI. GOOD DEWPT DISCONTINUITY SET UP...WITH DEWPTS AROUND 50 S OF SEA BREEZE FRONT...WHILE DROPPING TO THE 30S ACROSS N MA/S NH. LOW TOPPED CONVECTION AS WELL THANKS TO THE VERY COLD AIR ALOFT. NOTED -26C AT 500 HPA ON THE 12Z KCHH SOUNDING. C/G LIGHTNING BECOMING PROMINENT ACROSS THE SOUTH SHORE OF MA INTO N RI. HAVE RECEIVED REPORTS OF PEA SIZE HAIL IN CUMBERLAND RI AND CLOSE TO 3/4 INCH HAIL IN NORTH PROVIDENCE. MORE SHOWERS AND SCATTERED THUNDERSTORMS ALSO DEVELOPING ALONG PRE FRONTAL TROUGH. COULD SEE A COUPLE OF THUNDERSTORMS PRODUCE LOCALLY HEAVY RAINFALL...HAIL AND STRONG DAMAGING WINDS. HAVE SENT A QUICK AFTERNOON UPDATE TO BRING POPS UP TO CATEGORICAL AS WELL AS CAT THUNDERSTORMS ACROSS S CENTRAL NH/E MA/RI/NE CT THROUGH THIS EVENING. TEMPS MADE IT UP TO AROUND 70 DEGREES ACROSS INTERIOR EASTERN MA AS WELL AS THE LOWER AND CENTRAL CT VALLEY THIS AFTERNOON...WHICH HAS HELPED THE CONVECTION DEVELOP. && .SHORT TERM /6 PM THIS EVENING THROUGH 6 PM FRIDAY/... TONIGHT... ANY SCATTERED SHOWERS/THUNDERSTORMS SHOULD EXIT THE COASTAL PLAIN THIS EVENING ALONG WITH THE COLD FRONT. OTHERWISE...SHOULD SEE PARTIAL CLEARING ACROSS THE REGION BUT CLOUDS MAY LINGER A BIT ACROSS THE EASTERN SECTIONS AND ESPECIALLY ACROSS THE CAPE/ISLANDS. LOWS SHOULD RANGE FROM THE MID TO UPPER 30S ACROSS SOUTHWEST NH/NORTHWEST MA...TO THE 40S ELSEWHERE. FRIDAY... NORTHWEST FLOW BEHIND THE COLD FRONT WILL RESULT IN MAINLY A DRY AND BEAUTIFUL LATE APRIL DAY. PARTLY SUNNY SKIES ARE EXPECTED...BUT WE MAY SEE A PERIOD OF MOSTLY CLOUDY SKIES DEVELOP DURING THE AFTERNOON ACROSS PARTS OF THE COASTAL PLAIN AND PARTICULARLY THE CAPE AND ISLANDS. THIS A RESULT OF LINGERING MID LEVEL MOISTURE AND STEEP LAPSE RATES. THERE IS A LOW PROBABILITY OF A FEW SPRINKLES ACROSS OUR EASTERN ZONES...BUT DID NOT INSERT THEM INTO THE FORECAST AT THIS TIME. REGARDLESS...STILL EXPECT A PLEASANT DAY WITH HIGHS IN THE MID 60S ACROSS MUCH OF THE REGION ALTHOUGH IT WILL BE A FEW DEGREES COOLER ACROSS THE HIGHER TERRAIN/CAPE/ISLANDS. && .LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/... THE MODELS ARE IN GOOD AGREEMENT INTO SATURDAY THEN WE HAVE SEVERAL DIFFERENT SOLUTIONS REGARDING A COMPLEX SYSTEM EARLY NEXT WEEK. LOTS OF UNCERTAINTY WITH THIS FORECAST. FRIDAY NIGHT AND SATURDAY...HIGH PRESSURE OVER SOUTHERN NEW ENGLAND FRIDAY NIGHT MOVES OFFSHORE SATURDAY RESULTING IN MOSTLY CLEAR SKIES AND SLIGHTLY ABOVE NORMAL TEMPS. 22/00Z GFS AND GFS ENSEMBLE MEAN ARE FARTHEST SOUTH WITH THE TRACK OF THE WEAK LOW PRESSURES...SOUTH OF LONG ISLAND. THE 21/12Z ECMWF TAKES ITS LOW TRACK THROUGH THE SAINT LAWRENCE VALLEY THOUGH THE RECENT 22/00Z ECMWF RUN BRINGS THE LOW ALONG THE SOUTH COAST OF SOUTHERN NEW ENGLAND...AND HAS SUPPORT FROM THE GGEM AS WELL. DUE TO THE HIGH LEVEL OF UNCERTAINTY IN THIS TRACK...HAVE MADE FEW CHANGES FROM THE PREVIOUS FORECAST...KEEPING AT LEAST A CHANCE OF SHOWERS INTO MONDAY NIGHT. SEASONABLE TEMPERATURES. TUESDAY AND WEDNESDAY...UNCERTAINTY CONTINUES WITH THE PLACEMENT OF AN UPPER LEVEL LOW WITH THE 22/00Z ECMWF KEEPING IT IN QUEBEC AND THE 22/00Z GFS DROPPING IT SOUTH THROUGH SOUTHERN NEW ENGLAND. GIVEN THE UNCERTAINTY...HAVE KEPT SLIGHT CHANCE TO CHANCE POPS IN. && .AVIATION /19Z THURSDAY THROUGH TUESDAY/... THROUGH THIS EVENING...MODERATE CONFIDENCE OF MAINLY VFR CONDITIONS. WILL SEE MVFR CIGS/VSBYS IN BRIEF DOWNPOURS FROM DEVELOPING SHOWERS AND TSTMS. SMALL HAIL HAS ALSO BEEN REPORTED ACROSS RI/SE MA. WILL SEE CONVECTION CONTINUE THROUGH AROUND 01Z AS COLD FRONT PUSHES THROUGH. AT KBOS...WINDS HAVE BECOME ONSHORE AT LOGAN...ALONG WITH THUNDERSTORMS IN THE VICINITY OF THE AIRPORT. AIRPORT WEATHER WARNING HAS BEEN ISSUED THROUGH 6 PM FOR C/G LIGHTNING. TONIGHT...ANY LEFTOVER SHOWERS WILL PUSH OFFSHORE BY MIDNIGHT... THOUGH MAY LINGER A LITTLE LONGER ON THE CAPE AND ISLANDS. MAY SEE LOCAL MVFR CIGS/VSBYS WITH ANY LEFTOVER PRECIP. OTHERWISE...EXPECT GENERALLY HIGH CONFIDENCE OF VFR CONDITIONS. LOW PROBABILITY OF MVFR CIGS FOR KFMH/KHYA/KACK TERMINALS OVERNIGHT. FRIDAY...LOCAL MVFR CIGS ON THE CAPE AND ISLANDS EARLY...OTHERWISE EXPECT VFR CONDITIONS. NW WINDS MAY GUST UP TO 20-25 KT WITH HIGHEST WINDS ON THE CAPE AND ISLANDS. OUTLOOK...FRIDAY NIGHT THROUGH MONDAY... THURSDAY NIGHT THROUGH SATURDAY...MEDIUM TO HIGH CONFIDENCE FOR VFR. SUNDAY AND MONDAY...LOW TO MEDIUM CONFIDENCE VFR. CONDITIONS MAY DETERIORATE TO MVFR LATE SUNDAY AND CONTINUE INTO MONDAY. && .MARINE... TODAY...EXPECT A SOUTHERLY COMPONENT TO THE WINDS OUT AHEAD OF AN APPROACHING COLD FRONT. HOWEVER...GRADIENT WILL BE WEAK ENOUGH TO KEEP WINDS AND SEAS WELL BELOW SCA THRESHOLDS. SCATTERED AFTERNOON/EVENING CONVECTION WILL GENERALLY REMAIN OVER THE LAND...BUT AN ISOLATED STORM OR TWO CAN NOT BE RULED OUT ACROSS THE NEAR SHORE WATERS. TONIGHT...WINDS WILL SHIFT TO THE NORTHWEST BEHIND THE COLD FRONT LATE TONIGHT. A PERIOD OF NORTHWEST 20 TO 25 KNOT WIND GUSTS ARE EXPECTED BEHIND THE FRONT. ITS TOO MARGINAL TO HOIST A SCA FOR LATE IN THE SECOND PERIOD AT THIS POINT. HOWEVER...WE MAY NEED ONE FOR A FEW HOURS ESPECIALLY ACROSS THE SOUTHERN WATERS LATE. FRIDAY...NORTHWEST 20 TO 25 KNOT WIND GUSTS ARE EXPECTED IN THE MORNING BUT THESE SHOULD DIMINISH LATER IN THE AFTERNOON. SEAS ACROSS THE OUTER-WATERS SHOULD MAINLY BE IN THE 3 TO 4 FOOT RANGE...BUT SOME MARGINAL 5 FOOT SEAS ARE POSSIBLE ACROSS OUR SOUTHERN OUTER-WATERS. OUTLOOK...FRIDAY NIGHT THROUGH MONDAY... WINDS AND SEAS REMAIN RELATIVELY LIGHT THROUGH SUNDAY. FIVE TO SIX FOOT SEAS COULD LINGER ACROSS THE OUTER WATERS SOUTH AND EAST OF CAPE COD AND NANTUCKET...BUT CONFIDENCE IS NOT HIGH. WINDS AND SEAS SHOULD INCREASE SUNDAY NIGHT INTO MONDAY ACROSS THE SOUTH COASTAL WATERS AS A LOW PRESSURE SYSTEM APPROACHES FROM THE WEST. && .BOX WATCHES/WARNINGS/ADVISORIES... CT...NONE. MA...NONE. NH...NONE. RI...NONE. MARINE...NONE. && SYNOPSIS...FRANK/RLG NEAR TERM...EVT SHORT TERM...FRANK LONG TERM...RLG AVIATION...EVT/RLG MARINE...FRANK/RLG
Hazardous weather outlook, Apr 22, 3:41 AM EDT, 11 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 341 AM EDT THU APR 22 2010 CTZ002>004-MAZ002>024-026-NHZ011-012-015-RIZ001>008-230745- HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA- EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA- WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA- WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA- SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA- SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA- WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA- SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA- NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH- WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI- SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI- WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI- 341 AM EDT THU APR 22 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT... CENTRAL MASSACHUSETTS...EASTERN MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN MASSACHUSETTS...WESTERN MASSACHUSETTS... SOUTHERN NEW HAMPSHIRE...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND. .DAY ONE...TODAY AND TONIGHT. SCATTERED THUNDERSTORMS POSSIBLE LATE THIS MORNING INTO THIS AFTERNOON ACROSS EASTERN CONNECTICUT...RHODE ISLAND...AND SOUTHEASTERN MASSACHUSETTS. THE STRONGEST OF THESE STORMS MAY PRODUCE SMALL HAIL AND GUSTY WINDS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ANZ230>237-250-251-254>256-230745- BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND- BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND- COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 341 AM EDT THU APR 22 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Special weather statement, Apr 22, 2:19 PM EDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 219 PM EDT THU APR 22 2010 CTZ002>004-MAZ002>021-026-NHZ011-012-015-RIZ001>007-230000- HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA- EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA- WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA- WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA- SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA- SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA- WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA- SOUTHERN PLYMOUTH MA-NORTHERN MIDDLESEX MA-CHESHIRE NH- EASTERN HILLSBOROUGH NH-WESTERN AND CENTRAL HILLSBOROUGH NH- NORTHWEST PROVIDENCE RI-SOUTHEAST PROVIDENCE RI-WESTERN KENT RI- EASTERN KENT RI-BRISTOL RI-WASHINGTON RI-NEWPORT RI- INCLUDING THE CITIES OF...HARTFORD...WINDSOR LOCKS...UNION... VERNON...PUTNAM...WILLIMANTIC...CHARLEMONT...GREENFIELD... ORANGE...BARRE...FITCHBURG...FRAMINGHAM...LOWELL...LAWRENCE... GLOUCESTER...CHESTERFIELD...BLANDFORD...AMHERST...NORTHAMPTON... SPRINGFIELD...MILFORD...WORCESTER...FOXBORO...NORWOOD... CAMBRIDGE...BOSTON...QUINCY...TAUNTON...BROCKTON...PLYMOUTH... FALL RIVER...NEW BEDFORD...MATTAPOISETT...AYER...JAFFREY... KEENE...MANCHESTER...NASHUA...PETERBOROUGH...WEARE...FOSTER... SMITHFIELD...PROVIDENCE...WEST GREENWICH...WARWICK...BRISTOL... NARRAGANSETT...WESTERLY...NEWPORT 219 PM EDT THU APR 22 2010 ...SHOWERS AND THUNDERSTORMS DEVELOPING THIS AFTERNOON... UNSEASONABLY WARM TEMPERATURES IN THE 60S WILL FUEL SHOWERS AND ISOLATED THUNDERSTORMS THIS AFTERNOON. PEOPLE WITH OUTDOOR INTERESTS THIS AFTERNOON SHOULD REMAIN ALERT AS SHOWERS AND THUNDERSTORMS COULD DEVELOP RIGHT OVERHEAD. WHILE LIGHTNING IS EXPECTED TO BE INFREQUENT...IT WILL STILL BE A RISK WHICH COULD STRIKE WITH LITTLE OR NO WARNING. SMALL HAIL COULD ALSO ACCOMPANY THE STRONGEST THUNDERSTORMS THIS AFTERNOON. THE MAIN PERIOD OF CONCERN WILL BE THROUGH 8 PM. ONCE THE SUN SETS THIS EVENING...THE INTENSITY OF THESE SHOWERS AND ANY THUNDERSTORMS WILL RAPIDLY DIMINISH. BELK
Special weather statement, Apr 22, 2:45 PM EDT, 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 245 PM EDT THU APR 22 2010 MAZ013-017-018-020-RIZ001-002-221945- NORTHERN BRISTOL MA-NORTHWEST PROVIDENCE RI-SOUTHEAST PROVIDENCE RI-SOUTHERN BRISTOL MA-WESTERN NORFOLK MA-WESTERN PLYMOUTH MA- 245 PM EDT THU APR 22 2010 AT 243 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 40 MPH AND SMALL HAIL 2 MILES WEST OF PLAINVILLE...OR ABOUT 3 MILES NORTHWEST OF NORTH ATTLEBOROUGH...MOVING EAST AT 10 MPH. * SOME LOCATIONS AFFECTED INCLUDE...PLAINVILLE...NORTH ATTLEBOROUGH...ATTLEBOROUGH...MANSFIELD...NORTON...WEST BRIDGEWATER...TAUNTON...RAYNHAM...FREETOWN...EASTON...DIGHTON... BRIDGEWATER AND BERKLEY. FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. HEAVY RAIN MAY CAUSE MINOR STREET FLOODING AS WELL AS PONDING OF WATER IN POOR DRAINAGE AREAS. BELK
Local storm report, Apr 22, 3:11 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAUNTON MA
311 PM EDT THU APR 22 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0237 PM LIGHTNING BROCKTON 42.08N 71.03W
04/22/2010 PLYMOUTH MA AMATEUR RADIO
HOUSE FIRE ON NORTH MAIN STREET CAUSED BY LIGHTING STRIKE
&&
WSIMPSONLocal storm report, Apr 22, 3:18 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE TAUNTON MA
318 PM EDT THU APR 22 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0237 PM LIGHTNING BROCKTON 42.08N 71.03W
04/22/2010 PLYMOUTH MA AMATEUR RADIO
HOUSE FIRE ON NORTH MAIN STREET CAUSED BY LIGHTING STRIKE
0300 PM HAIL NORTH PROVIDENCE 41.86N 71.46W
04/22/2010 E0.75 INCH PROVIDENCE RI FIRE DEPT/RESCUE
PENNY SIZE HAIL
&&
WSIMPSONThe office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 22, 3:15 PM EDT | Severe Thunderstorm Warning | BOX | Bristol, Essex | 42 days |
| Apr 22, 3:33 PM EDT | Special Marine Warning | BOX | 42 min | |
| Apr 22, 4:01 PM EDT | Areal Flood Advisory | BOX | Bristol | 64 min |
Nearby
Severe Thunderstorm Warnings in Massachusetts, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.